MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012272-15
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an 100% stenosed lesion in the mid left anterior descending (lad) artery with mild calcification and mild tortuosity.The 2.5x15mm trek balloon dilatation catheter (bdc) was used to for dilatation at 8 atmospheres (atm); however, after completion of dilatation, the balloon failed to deflate.The indeflator was removed and reconnected, but the balloon still would not deflate.Although, the balloon remained inflated; the bdc was able to removed without issue.A non-abbott bdc was used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported failure to deflate could not be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported failure to deflate could not be determined.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is unlikely that the instructions for use (ifu) violation contributed to the reported complaint.Possible factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported failure to deflate could not be determined since the complaint could not be confirmed during return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 - incorrect removal was added.

Brand Name
TREK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23601141
Report Number2024168-2025-11636
Device Sequence Number9805656
Product Code LOX
UDI-Device Identifier08717648138294
UDI-Public(01)08717648138294(17)271130(10)41210G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012272-15
Device Catalogue Number1012272-15
Device Lot Number41210G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown